Scholion.ai

Optimal Control of a Maintenance System with Variable Service Rates

Thomas B. Crabill

Operations Research · 1974 · Volume 22 · Issue 4

DOI: 10.1287/opre.22.4.736

Abstract

This paper examines a production system with variable repair-service rates. Considering costs dependent on the service rates and costs due to lost production, it seeks to minimize the long-run expected average cost of the system. The model is a continuous-time Markovian decision problem. The paper states sufficient conditions for eliminating from consideration certain service rates and for the existence of an optimal stationary policy from a “simple” class. It also gives an example of a nonsimple optimal policy.

Enable JavaScript for citation tools and additional paper interactions.